Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


daughter with HIV/HEPC
Sep 29, 2004

My daughter has been on Combivir/Sustiva for about 2 months. Her viral load went from 75,000 to 117, which is great, but her T-cells were 225 and went down to 197. Now she seems to have fevers and brusing easily. Will her T-cells begin to go up now that the viral load is so far down ? Also, with the t-cell count under 200, is she now considered to have AIDS ?

Response from Dr. Lee

It is good that your daughter's viral load has gone down. It is possible that there are other regimens that may not suppress her bone marrow (the AZT in Combivir has a possible side effect of sometimes decreasing the blood cell counts). A switch example is Ziagen (abacavir) which has actually been associated with a greater increase in T-cells than AZT. You mentioned your daughter is also HepC+. It may be important for that also to be looked at as a cause for her bruising, etc. Hopefully her t-cells will respond if her viral load remains very low or nondetectable.

The definition of AIDS (Acquired Immune Deficiency Syndrome) includes a t-cell at or below 200 absolute count. Therefore your daughter does have the diagnosis of AIDS.

Be well.


Previous
Birth controls and HAART
Next
Gastric Bypass for HIV positive

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement